National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 370139

Case Details

VAERS ID: 370139 (history)  
Form: Version 1.0  
Age: 16.0  
Gender: Female  
Location: Massachusetts  
Vaccinated:2009-01-20
Onset:2009-02-01
   Days after vaccination:12
Submitted: 2009-11-24
   Days after onset:296
Entered: 2009-11-25
   Days after submission:1
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 1266U / 2 LA / UN

Administered by: Private       Purchased by: Other
Symptoms: Anxiety, Arthralgia, Arthritis, Arthritis allergic, Arthritis reactive, Blood creatine phosphokinase normal, Costochondritis, Erythema, Fatigue, Hyperhidrosis, Leukocytoclastic vasculitis, Malaise, Musculoskeletal stiffness, Myalgia, Oedema peripheral, Pain, Protein urine present, Pruritus, Pyrexia, Rash, Rash macular, Red blood cell sedimentation rate increased, Skin test, Urine analysis abnormal, Urticaria, Urticaria cholinergic, Weight increased
SMQs:, Rhabdomyolysis/myopathy (broad), Acute renal failure (broad), Cardiac failure (broad), Anaphylactic reaction (broad), Angioedema (narrow), Hyperglycaemia/new onset diabetes mellitus (broad), Neuroleptic malignant syndrome (broad), Systemic lupus erythematosus (broad), Anticholinergic syndrome (broad), Dystonia (broad), Parkinson-like events (broad), Noninfectious encephalitis (broad), Noninfectious meningitis (broad), Haemodynamic oedema, effusions and fluid overload (narrow), Eosinophilic pneumonia (broad), Vasculitis (narrow), Chronic kidney disease (broad), Hypersensitivity (narrow), Arthritis (narrow), Proteinuria (narrow), Tubulointerstitial diseases (broad), Tendinopathies and ligament disorders (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad), Hypoglycaemia (broad)

Life Threatening? No
Birth Defect? No
Died? No
Permanent Disability? Yes
Recovered? No
Office Visit? No
ER Visit? Yes
ER or Doctor Visit? No
Hospitalized? No
Previous Vaccinations:
Other Medications: TYLENOL; ZYRTEC; doxycycline
Current Illness: Drug hypersensitivity
Preexisting Conditions: Surgery; Arm fracture; Orthopedic procedure; Endotracheal intubation; Tympanostomy tube insertion; Tonsillectomy; Adenoidectomy
Allergies:
Diagnostic Lab Data: Serum creatine kinase, 05/06/09, Normal; Urinalysis, 04/02/09, Protein in urine; Erythrocyte, 05/06/09, elevated: 49
CDC Split Type: WAES0908USA03467

Write-up: Information has been received from a physician concerning a female "sophomore in high school" student patient who on an unspecified date was vaccinated with the first 0.5 mL GARDASIL and on unknown date received the second dose of GARDASIL. It was reported that the patient developed rash after getting two doses of GARDASIL. The patient sought unspecified medical attention. At the time of reporting the patient had not recovered. Follow up information has been received from a physician via medical records, concerning a 16 year old female student with allergy to DILAUDID, and a medical history of adenoidectomy, endotracheal intubation insertion, tonsillectomy, PE tubes and an orthopedic surgery (internal fixation of left arm fracture), who on 03-NOV-2008, was vaccinated with the first dose of GARDASIL (Lot No: 657737/0522U), in the left arm. On 20-JAN-2009. the patient was vaccinated with the second dose of GARDASIL (Lot No: 659437/1266U), in the left arm. Concomitant medications included doxycycline, TYLENOL and ZYRTEC. In February 2009, the patient experienced costochondritis. On 02-APR-2009, the patient presented for evaluation of one month of sickness with hives and then migrating joint pain. The patient presented with complaints of pain to all the joints and muscle pain. On of a scale of 10 the pain was 7. The severity of her fatigue on a scale of 10 was 7. The patient experienced morning stiffness duration 10 minutes. The physician reported that the patient stated that this condition started suddenly. The symptoms had been intermittently present for the last one month, with waves of hives and overall aching and now with recurrent erythema but without itching. The patient noted fevers as coming off the MEDROL and had sweats when on the steroids. The physical exam did not show any abnormality, except for the musculoskeletal exam that showed joints affected primarily in the ankle, and possible inflammation of the MTP. The skin exam showed scattered macules of the arms and more confluent itchy area of the skin on the right flank. The extremities exam revealed trace edema of the bilateral ankle. The physician''s assessments were hives cholinergic and arthritis allergic in multiple sites. The physician''s conclusion was that the patient appeared to be in excellent health with no significant health problems. He stated that reactive arthritis could be due to strep, though Antistreptolysin should be positive. He also stated that could be Parvo, but hive-like rash would be unusual. Ditto for Lyme, though the lesion looks somewhat like this to him. The physician also stated that in theory this could be systemic onset juvenile idiopathic arthritis, but age was atypical as was the rash. Could be a primary or secondary vasculitis. The physician thought that primary was quite uncommon in this age group, and secondary was usually either infection or medications. He was worried about the protein in urine so he would recheck this and the creatinine kinase. A recheck was scheduled in one week. A creatinine and urinalysis with reflex to micro was ordered. The medication plan was: prednisone 10 mg tab 3 the first day and then 2 and one on subsequent days as needed. He also ordered to continued doxycycline, ZYRTEC and take steroids only as needed. On 06-MAY-2009, the patient presented to the physician''s office and was happy to be back to school. The physical exam did not show any abnormality. During the system review it was found that the patient had anxiety and fatigue. The patient''s CK was normal and the sedimentation rate was elevated at 49. Complement levels were not depressed and she did not have proteinuria. The physician reported that the prednisone had cleared the hives and muscle pain completely. The patient missed an appointment and had tapered prednisone 10 mg qd. The physician reported that the urticaria was very likely to urticaria vasculitis and was well controlled with prednisone. On the same day a skin test and spirometry were performed (results were not reported). The physician cautioned the patient that she could have recurrent symptoms as prednisone is tapered to lower doses and that he might need to increase the dose in that case. The physician could not explain the elevated sedimentation rate. The physician was to continue ZYRTEC, ATARAX, and prednisone 10 mg qd for 1 week, 7.5 mg for 1 week and 5 mg for 1 week. A follow up visit was scheduled in 3 weeks or sooner if she would need it. On 27-MAY-2009, the patient presented to the physician''s office with recurrent hives and aching on the 5 mg dose of prednisone and it had not improved with 10 mg. The patient was upset that her symptoms were back and she was also reluctant because she has gained weight taking prednisone. The physical exam did not show any abnormality. During the system review it was found that the patient had anxiety and fatigue. On the same day a spirometry and a skin test were performed (results were not reported). The physician reported that the patient''s mother talked with another mother who told her that "GARDASIL could be the culprit and she wants to know how to treat that". The physician stated that he thought that the diagnosis was urticaria vasculitis. The physician admitted that it was possible that GARDASIL was related to urticarial vasculitis. The physician''s plans were: continue ZYRTEC, ATARAX, prednisone 40 mg in the morning until symptoms are gone and taper to 30 mg, an appointment during the week. He also recommended a visit to homeopath, and a second opinion if they desire. On 02-JUN-2009, the patient presented to the physician''s office, a physical exam was performed and did not show any abnormality. It was noted that no hives or eczema were present. The patient was well after 6 days of 30 mg of prednisone. The physician stated that urticaria vasculitis was possible related to vaccination. The physician''s plans were: continued prednisone, skin testing to the vaccine, homeopathy if desired, and an appointment at the clinic if not well off of prednisone by mid August. At the time of the report, the patient had not recovered. The physician considered that costochondritis and urticarial vasculitis were disabling. No further information is available. All medical records will be provided upon request.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=370139


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166